ACE inhibitor small bowel angioedema

By  |  September 16, 2011 | 

This case series describes 20 patients presenting to the ED with acute abdominal pain, found to have small bowel angioedema on imaging, and were all on ACE inhibitors (mean duration 3.3 years). Several cases were preceded by a dose increase, and resolved after stopping the drug. Although not definitively causal, it is biologically plausible and may need to be considered in patients on ACE inhibitors with acute abdominal pain and evidence of localized bowel edema. (abstract)

About the Author:

Danielle Scheurer
Dr. Scheurer is a clinical hospitalist and the Medical Director of Quality and Safety at the Medical University of South Carolina in Charleston, South Carolina, and is Assistant Professor of Medicine. She is a graduate of the University of Tennessee College of Medicine, completed her residency at Duke University, and completed her Masters in Clinical Research at the Medical University of South Carolina. She also serves as the Web Editor and Physician Advisor for the Society of Hospital Medicine.

Categories

Related Posts

By  | June 29, 2013 |  0
This large systematic review found rectal NSAIDs significantly reduced the risk of post-ERCP pancreatitis compared to pancreatic duct stents (abstract).
By  | June 22, 2013 |  0
This large population-based cohort found the most common causes of drug induced liver injury to be augmentin and diclofenac, followed by herbal and nutritional supplements (abstract).
By  | May 25, 2013 |  0
This large trial of patients with a relative contraindication for enteral feeds were randomized to early TPN or usual care. There were no differences in the groups in 60 day mortality or LOS, but those on TPN did have a shorter time ventilated and less muscle/fat loss. It is unclear based on this trial if […]

Leave A Comment